Alert archive / Colorado / Winter Storm Warnings in 2008
Winter Storm Warning 16, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm warning at Nov 26, 2008, 3:00 PM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Nov 27, 2008, 11:00 AM MST. It was in force for 23 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 26, 2008, 3:00 PM MST (22:00 UTC)
- In effect from
- Nov 27, 2008, 11:00 AM MST
- Expired
- Nov 28, 2008, 9:56 AM MST
- In force
- 23 hr
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 28, 7:30 AM MST | SNOW 9.6 | 1 S Wolf Creek Pass, CO | FROM WOLF CREEK SUMMIT SNOTEL. 24 HOUR TOTAL ENDING 7AM NOV 28. |
| Nov 28, 9:00 AM MST | SNOW 13 | 1 Sse Wolf Creek Pass, CO | 24 HOUR TOTAL AT WOLF CREEK SKI AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 262200 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 300 PM MST WED NOV 26 2008 COZ068-270400- /O.UPG.KPUB.WW.Y.0005.081127T1800Z-081128T1500Z/ /O.NEW.KPUB.WS.W.0016.081127T1800Z-081128T1500Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 300 PM MST WED NOV 26 2008 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THURSDAY TO 8 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 8 AM MST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. THE WINTER STORM WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. MOIST SOUTHWEST FLOW AHEAD OF A STORM SYSTEM MOVING ACROSS THE SOUTHERN GREAT BASIN WILL BRING PERIODS OF HEAVY SNOWFALL TO THE EASTERN SAN JUAN MOUNTAINS THURSDAY AND THURSDAY NIGHT. LIGHT SNOWFALL WILL DEVELOP ACROSS THE AREA LATE TONIGHT AND THURSDAY MORRNING...WITH PERIODS OF HEAVY SNOWFALL DEVELOPING THURSDAY AFTERNOON AND THURSDAY NIGHT. SNOWFALL WILL TAPER OFF FRIDAY MORNING. TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES CAN BE EXPECTED ACROSS THE AREA BY FRIDAY MORNING. STRONG GUSTY WINDS CAN ALSO BE EXPECTED TO PRODUCE PERIODS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITY EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$
8 follow-up statements
000 WWUS45 KPUB 270318 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 818 PM MST WED NOV 26 2008 COZ068-271000- /O.CON.KPUB.WS.W.0016.081127T1800Z-081128T1500Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 818 PM MST WED NOV 26 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO 8 AM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO 8 AM MST FRIDAY. THE WINTER STORM WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. MOIST SOUTHWEST FLOW AHEAD OF A STORM SYSTEM MOVING ACROSS THE SOUTHERN GREAT BASIN WILL BRING PERIODS OF HEAVY SNOWFALL TO THE EASTERN SAN JUAN MOUNTAINS THURSDAY AND THURSDAY NIGHT. LIGHT SNOWFALL WILL DEVELOP ACROSS THE AREA LATE TONIGHT AND THURSDAY MORNING...WITH PERIODS OF HEAVY SNOWFALL DEVELOPING THURSDAY AFTERNOON AND THURSDAY NIGHT. SNOWFALL WILL TAPER OFF FRIDAY MORNING. TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES CAN BE EXPECTED ACROSS THE AREA BY FRIDAY MORNING. STRONG GUSTY WINDS CAN ALSO BE EXPECTED TO PRODUCE PERIODS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITY EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$
000 WWUS45 KPUB 270615 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1115 PM MST WED NOV 26 2008 COZ068-271200- /O.CON.KPUB.WS.W.0016.081127T1800Z-081128T1500Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 1115 PM MST WED NOV 26 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO 8 AM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO 8 AM MST FRIDAY. THE WINTER STORM WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. MOIST SOUTHWEST FLOW AHEAD OF A STORM SYSTEM MOVING ACROSS THE SOUTHERN GREAT BASIN WILL BRING PERIODS OF HEAVY SNOWFALL TO THE EASTERN SAN JUAN MOUNTAINS THURSDAY AND THURSDAY NIGHT. LIGHT SNOWFALL WILL DEVELOP ACROSS THE AREA LATE TONIGHT AND THURSDAY MORNING...WITH PERIODS OF HEAVY SNOWFALL DEVELOPING THURSDAY AFTERNOON AND THURSDAY NIGHT. SNOWFALL WILL TAPER OFF FRIDAY MORNING. TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES CAN BE EXPECTED ACROSS THE AREA BY FRIDAY MORNING. STRONG GUSTY WINDS CAN ALSO BE EXPECTED TO PRODUCE PERIODS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITY EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ METZE
000 WWUS45 KPUB 271146 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 446 AM MST THU NOV 27 2008 COZ068-271800- /O.CON.KPUB.WS.W.0016.081127T1800Z-081128T1500Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 446 AM MST THU NOV 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM MST FRIDAY. THIS WINTER STORM WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. SNOWFALL WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT...THEN TAPERING OFF FRIDAY MORNING. SNOW WILL BE HEAVY AT TIMES...MAKING TRAVEL DIFFICULT. SNOWFALL ACCUMULATIONS OF 7 TO 13 INCHES CAN BE EXPECTED BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL. AVOID TRAVEL IN THE WARNING AREA. IF YOU MUST TRAVEL DURING THE WARNING PERIOD...BE AWARE OF THE LATEST WEATHER FORECAST AND ROAD CONDITIONS...AND TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$
000 WWUS45 KPUB 271750 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1050 AM MST THU NOV 27 2008 COZ068-280000- /O.CON.KPUB.WS.W.0016.081127T1800Z-081128T1500Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 1050 AM MST THU NOV 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. THIS WINTER STORM WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. SNOWFALL WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND IS EXPECTED TO CONTINUE THROUGH TONIGHT BEFORE TAPERING OFF INTO FRIDAY MORNING. SNOW WILL BE HEAVY AT TIMES...MAKING FOR DIFFICULT TRAVEL...ESPECIALLY OVER THE HIGH MOUNTAIN PASSES. TOTAL SNOWFALL ACCUMULATIONS OF 7 TO 13 INCHES CAN BE EXPECTED BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL. AVOID TRAVEL IN THE WARNING AREA. IF YOU MUST TRAVEL DURING THE WARNING PERIOD...BE AWARE OF THE LATEST WEATHER FORECAST AND ROAD CONDITIONS...AND TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$
000 WWUS45 KPUB 272323 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 423 PM MST THU NOV 27 2008 COZ068-280600- /O.CON.KPUB.WS.W.0016.000000T0000Z-081128T1500Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 423 PM MST THU NOV 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. THIS WINTER STORM WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. SNOWFALL WILL INCREASE IN COVERAGE AND INTENSITY...AND CONTINUE THROUGH THE NIGHT BEFORE TAPERING OFF TOMORROW MORNING. SNOW WILL BE HEAVY AT TIMES...MAKING FOR DIFFICULT TRAVEL...ESPECIALLY OVER THE HIGH MOUNTAIN PASSES. TOTAL SNOWFALL ACCUMULATIONS OF 7 TO 13 INCHES CAN BE EXPECTED BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL. AVOID TRAVEL IN THE WARNING AREA. IF YOU MUST TRAVEL DURING THE WARNING PERIOD...BE AWARE OF THE LATEST WEATHER FORECAST AND ROAD CONDITIONS...AND TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$
000 WWUS45 KPUB 280532 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1032 PM MST THU NOV 27 2008 COZ068-281200- /O.CON.KPUB.WS.W.0016.000000T0000Z-081128T1500Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 1032 PM MST THU NOV 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. THIS WINTER STORM WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. SNOWFALL WILL INCREASE IN COVERAGE AND INTENSITY...AND CONTINUE THROUGH THE NIGHT BEFORE TAPERING OFF TOMORROW MORNING. SNOW WILL BE HEAVY AT TIMES...MAKING FOR DIFFICULT TRAVEL...ESPECIALLY OVER THE HIGH MOUNTAIN PASSES. TOTAL SNOWFALL ACCUMULATIONS OF 7 TO 13 INCHES CAN BE EXPECTED BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL. AVOID TRAVEL IN THE WARNING AREA. IF YOU MUST TRAVEL DURING THE WARNING PERIOD...BE AWARE OF THE LATEST WEATHER FORECAST AND ROAD CONDITIONS...AND TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$
000 WWUS45 KPUB 281028 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 328 AM MST FRI NOV 28 2008 COZ068-281700- /O.EXT.KPUB.WS.W.0016.000000T0000Z-081128T1800Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 328 AM MST FRI NOV 28 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS MORNING. THIS WINTER STORM WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. SNOWFALL...HEAVY AT TIMES...IS EXPECTED TO CONTINUE OVER THE EASTERN SAN JUAN SNOW INTO THIS MORNING...MAKING FOR DIFFICULT TRAVEL...ESPECIALLY OVER THE HIGH MOUNTAIN PASSES. TOTAL SNOWFALL ACCUMULATIONS OF 7 TO 13 INCHES CAN BE EXPECTED BY LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL. AVOID TRAVEL IN THE WARNING AREA. IF YOU MUST TRAVEL DURING THE WARNING PERIOD...BE AWARE OF THE LATEST WEATHER FORECAST AND ROAD CONDITIONS...AND TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ072>075-079-080-087-088-281700- /O.NEW.KPUB.WS.A.0018.081129T0000Z-081129T1500Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN... WALSENBURG...TRINIDAD 328 AM MST FRI NOV 28 2008 ...WINTER STORM WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY MORNING FOR THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS...THE UPPER HUERFANO RIVER BASIN AND WESTERN PORTIONS OF LAS ANIMAS COUNTY. AN UPPER LEVEL DISTURBANCE COMBINING WITH FAVORABLE NORTH TO NORTHEASTERLY UPSLOPE FLOW IS EXPECTED TO GENERATE SNOW...HEAVY AT TIMES...ESPECIALLY TONIGHT...OVER THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS...THE UPPER HUERFANO RIVER BASIN AND WESTERN PORTIONS OF LAS ANIMAS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
000 WWUS45 KPUB 281656 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 956 AM MST FRI NOV 28 2008 COZ068-281800- /O.CAN.KPUB.WS.W.0016.000000T0000Z-081128T1800Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- 956 AM MST FRI NOV 28 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER STORM WARNING FOR THE EASTERN SAN JUAN MOUNTAINS. HEAVY SNOWFALL HAS ENDED OVER THE EASTERN SAN JUANS. LIGHT SNOW SHOWERS WILL CONTINUE THROUGHOUT THE DAY WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO POSSIBLE. $$ COZ072>075-079-080-087-088-282300- /O.CON.KPUB.WS.A.0018.081129T0000Z-081129T1500Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN... WALSENBURG...TRINIDAD 956 AM MST FRI NOV 28 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH SATURDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH SATURDAY MORNING. THIS WINTER STORM WATCH IS FOR THE WET MOUNTAINS...THE SANGRE DE CRISTO MOUNTAINS...AND THE ADJACENT FOOTHILL AREAS OF HUERFANO AND WESTERN LAS ANIMAS COUNTIES. AN UPPER LEVEL DISTURBANCE MAY COMBINE WITH FAVORABLE NORTHEAST UPSLOPE FLOW TO GENERATE SNOW...HEAVY AT TIMES...ESPECIALLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$ LW
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Nov 26, 2:45 PM MST, 15 minutes earlier.
Area forecast discussion, Nov 26, 2:45 PM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 245 PM MST WED NOV 26 2008 .SHORT TERM... (TONIGHT AND THURSDAY) ...WINTER STORM DEVELOPING FOR SOUTHWEST MOUNTAINS... A COMPLEX WEATHER PATTERN WILL BRING A DRASTIC CHANGE TO SOUTHERN COLORADO WEATHER. THIS WILL BE SORT OF A 1-2 PUNCH BEGINNING WITH THE PASSAGE OF A STRONG COLD FRONT DOWN THE EASTERN FRONT RANGE EARLY THURSDAY. MEANWHILE A WEATHER SYSTEM OVER THE SOUTHWESTERN U.S. WILL MOVE TO THE 4-CORNERS AREA BRINGING SNOW TO THE WESTERN MOUNTAINS SPREADING ACROSS SOUTHERN AREAS LATE THURSDAY. USED THE TIMING SUGGESTED IN THE NAM12 AS GFS SEEMS TO BE HAVING SOME RUN-TO-RUN PROBLEMS. DIGITAL GUIDANCE PACKAGES FAIRLY CONSISTENT WITH THE SENSIBLE WEATHER. GOOD OROGRAPHICS AND MOISTURE AVAILABLE AHEAD OF UPPER LOW SO WITH THAT IN MIND DECIDED TO UPGRADE THE WEATHER ADVISORY TO WINTER STORM WARNING FOR ZONE 068 BEGINNING THURSDAY AT 18Z. TONIGHT...MILD TO BEGIN WITH AND SOME WIDESPREAD MIDDLE OR HIGH CLOUDS OVER THE REGION. STRONG COLD FRONT WILL SURGE ACROSS THE PALMER DIVIDE AROUND 3 AM THEN CONTINUE TO BLAST TO THE SOUTH THROUGH THE EARLY MORNING. WINDS BEHIND THE COLD FRONT WILL BE STRONG AND GUSTY ...ESPECIALLY ALONG AND SOUTH OF THE PALMER DIVIDE ...WITH GUSTS TO 45 MPH. MEANWHILE THE WESTERN SYSTEM WILL SET UP A SOUTHWEST WIND FLOW THAT SHOULD INSTIGATE SCATTERED SNOW SHOWERS AFTER MIDNIGHT ALTHOUGH GENERALLY LIGHT ACCUMULATIONS OVER MOUNTAINS AND UPPER ARKANSAS VALLEY. THURSDAY...WESTERN MOUNTAINS...MODERATE TO HEAVY SNOWFALL DEVELOPING AFTER 18Z WITH SOUTHWEST FLOW FAVORING THE WEST SLOPE OF THE SAN JUAN MOUNTAINS...LIGHT SNOW REST OF MOUNTAINS AND HIGH VALLEYS. WILL UPGRADE ADVISORY TO WINTER STORM WARNING WITH 3 TO 5 INCHES BETWEEN 18Z AND 00Z FOR ZONE 068 AND ADDITIONAL SNOWFALL THURSDAY NIGHT. EASTERN PLAINS AND FRONT RANGE...COLD AND BLUSTERY THROUGH MOST OF THE DAY WITH TEMPERATURES ONLY IN THE UPPER 30S OR LOW 40S AND STEADY-FALLING TEMPERATURES IN THE AFTERNOON. APPARENT TEMPERATURES...CONSIDERING THE WIND...WILL BE SOME 10 TO 15 DEGREES COLDER. DONT EXPECT MUCH PRECIPITATION DURING THE DAY WITH SNOW SHOWERS DEVELOPING LATE OVER THE PIKES PEAK REGION THEN SPREADING SOUTH AND EAST. -FORTUNE- .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) LONG TERM CONCERNS INCLUDE SNOW AMOUNTS ACROSS THE AREA THURSDAY NIGHT WITH COOLER AND CONTINUED UNSETTLED WEATHER THROUGH THE WEEKEND. LATEST MODELS CONTINUE TO SHOW GOOD AGREEMENT THROUGH 48 HRS WITH THE 12Z GFS CONTINUING TO SHOW RUN TO RUN INCONSISTENCY FOR FRIDAY AND BEYOND AND HAVE CONTINUED TO TREND FORECAST ON ECMWF FOR THE OUT PERIODS. THURSDAY NIGHT-FRIDAY...UPPER LOW ACROSS THE FOUR CORNERS REGION 00Z FRI PROGGED TO WEAKEN TO AN OPEN WAVE AND LIFTS OUT ACROSS THE SW MTS AND SAN LUIS VALLEY THURSDAY NIGHT AND CONTINUES ACROSS THE SOUTHEAST PLAINS THROUGH FRIDAY AFTERNOON. MOIST SW FLOW AHEAD OF THE SYSTEM COMBINED WITH UVV AND DIVERGENCE ALOFT ASSOCIATED WITH THE SYSTEM TO ALLOW FOR SNOW HEAVY AT TIMES ACROSS THE EASTERN SAN JUAN MTS LATE THURSDAY AFTERNOON AND EVENING BEFORE TAPERING OFF FRIDAY MORNING...WITH TOTAL ACCUMULATIONS OF 8 TO 12 INCHES EXPECTED ACROSS THE HIGHER SOUTHERN AND WESTERN SLOPES OF THE EASTERN SAN JUANS AND WILL CONTINUE THE WINTER STORM WARNING FOR ZONE 68 THROUGH 8AM FRIDAY. AS MAIN VORT CONTINUES ACROSS THE AREA...LIGHT SNOW TO SPREAD ACROSS THE CENTRAL MTS...SAN LUIS VALLEY...EASTERN MTS AND PLAINS THURSDAY NIGHT AD FRIDAY MORNING...AND HAVE RAMPED UP POPS TO LIKELY AND HIGH CHANCES ACROSS THE SAN LUIS AND WET MT VALLEYS..THE EASTERN MTS...RATON MESA AND IMMEDIATE ADJACENT PLAINS...WITH CHANCES SPREADING OUT ACROSS THE REST OF PLAINS OVERNIGHT. CURRENT GRIDS HAVE 2 TO 6 INCHES ACROSS THE SOUTHEAST MTS AND RATON MESA REGION WITH 1 TO 3 INCHES ACROSS THE VALLEYS...THE RAMPART RANGE AND LOWER EASTERN SLOPES WEST OF I-25 AND UP TO AN INCH ACROSS THE REST OF THE PLAINS. IF EVERY COMES TOGETHER...COULD SEE COME LOCALLY HIGHER AMOUNTS ACROSS THE SE MTS...THOUGH WILL LET LATER SHIFTS CONTINUE TO MONITOR TO SEE IF AN ADVISORY IS NEEDED FOR THURSDAY NIGHT. SNOW TO TAPER OFF THROUGH THE DAY FRIDAY WITH DEVELOPING SUBSIDENT NORTHWEST FLOW...SAVE ACROSS THE CENTRAL MTS WHERE SOME LIGHT SNOW MAY STILL BE WRUNG OUT. FRIDAY NIGHT-SUNDAY NIGHT...COOL NORTHWEST FLOW PROGGED TO CONTINUE ACROSS THE REGION FRIDAY NIGHT THROUGH AT LEAST SUNDAY NIGHT WITH A STRONG 140+ KT JET PROGGED TO DIVE OUT OF CANADA AND ACROSS THE ROCKIES THROUGH THE PERIOD. THE ECMWF HAS REMAINED THE MOST CONSISTENT WITH THE JET CORE TRANSLATING ACROSS EASTERN WYOMING AND THE NORTHERN HIGH PLAINS SAT NIGHT AND SUNDAY...WITH THE LATEST NAM SUGGESTING A SIMILAR SOLUTION. AT ANY RATE...NORTHWEST FLOW TO KEEP A CHANCES OF LIGHT SNOW ACROSS THE CENTRAL MTS ALONG WITH TEMPS AT OR BELOW SEASONAL AVERAGES THROUGH THE PERIOD. HAVE KEPT CHANCE AND SLIGHT CHANCE POPS ACROSS THE AREA SATURDAY NIGHT AND SUNDAY WITH SOME UVV POSSIBLE WITH PASSING JET. MONDAY-WEDNESDAY...AGAIN ECMWF HAS BEEN THE MOST CONSISTENT WITH A WARMING AND DRYING TREND MONDAY AND TUESDAY WITH FLAT UPPER RIDGING ACROSS THE AREA. THE LATEST RUN DOES INDICATE AN EMBEDDED WAVE AND ASSOCIATED COLD FRONT MOVING ACROSS THE ROCKIES TUESDAY NIGHT AND WEDNESDAY AND HAVE INTRODUCED SLIGHT POPS TO MATCH. -MW && .AVIATION...STRONG COLD FRONT PUSHES SOUTHWARD OVR THE PALMR DVD BETYWEEN 06Z AND 09Z WITH A SHIFT TO STRONG N WINDS...WHICH COULD BE IN THE 20-30 KT RANGE WITH POSSIBLE GUSTS AS HIGH AS 40 KTS. STRONG WINDS WILL CONTINUE OVR THE PLAINS THROUGH THU MORNING. SNOW SNOWERS AND OCCASIONAL IFR CIGS AND VSBYS DEVELOPING OVER ALL MOUNTAIN AREAS WITH HEAVIEST SNOW ALONG CONTINENTAL DIVIDE AFTER 18Z. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 11 AM THURSDAY TO 8 AM MST FRIDAY FOR COZ068. && 21/23
Hazardous weather outlook, Nov 26, 5:41 AM MST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 541 AM MST WED NOV 26 2008 COZ058>089-093>099-271245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 541 AM MST WED NOV 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SIGNIFICANT SNOW ACCUMULATIONS CAN BE EXPECTED OVER THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET FROM THURSDAY AFTERNOON INTO FRIDAY MORNING. THE REST OF THE MOUNTAINS WILL ALSO SEE SOME ACCUMULATION OF SNOW...BUT AMOUNTS WILL GENERALLY BE LESS THAN SIX INCHES. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE OVER THE CENTRAL MOUNTAINS FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 44/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:56 AM MST | Winter Weather Advisory | PUB | Conejos, Mineral, Rio Grande | 11 hr |
Nearby
Winter Storm Warnings in Colorado, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.